ISSN 1997-7670 (Print)
ISSN 2541-8785 (Online)

List of issues > Series «Mathematics». 2017. Vol. 20

Observability of Linear Differential-algebraic Equations in the Class of Chebyshev Functions

P. S. Petrenko

We consider linear time-varying systems of first order ordinary differential equations unresolved with respect to the derivative of the unknown function and identically degenerate in the domain. Such systems are called differential-algebraic equations (DAE). The unsolvability measure with respect to the derivatives for some DAE is an integer that is called the index of the DAE. We admit an arbitrarily high unsolvability index not more than the order of the system. The analysis is carried out under the assumption of existence of a structural form with separated differential and algebraic subsystems. This structural form is equivalent to the input system in the sense of solution, and the operator transforming the DAE into the structural form possesses the left inverse operator. The finding of the structural form is constructive and do not use a change of variables. In addition the problem of consistency of the initial data is solved automatically. The approach uses the concept of r-derivative array equations, where r is the unsolvability index. The existence of a nonsingular minor of order n(r + 1) in the matrix describing derivative array equations is necessary and sufficient for existence of this structural form (n is the dimension of DAE under consideration). We investigate observability of DAE by a given scalar output. The problem of observability consists in finding the state vector of the system on the basis of incomplete data on its components determined by the output function. As a class of functions of resolving operations, that is, solving the observability problem, in addition to piecewise continuous ones, we consider the class of generalized Chebyshev functions. It is obtained a sufficient condition of R-observability (observability in the reachable set) of linear non-stationary systems of DAE in the class of Chebyshev polynomials. We consider the example illustrating the obtained results.

observability, differential-algebraic equations, Chebyshev functions.
517.926, 517.977.1


34A09, 93B07




1. Bernshteyn S.N. Ekstremal’nyye svoystva polinomov i nailuchsheye priblizheniye nepreryvnykh funktsiy odnoy veshchestvennoy peremennoy [Extremal properties of polynomials and the best approximation of continuous functions of a single real variable]. Part 1. M., L., ONTI, 1937. 204 p.

2. Boyarintsev Ju.E. Regulyarnyye i singulyarnyye sistemy lineynykh obyknovennykh differentsial’nykh uravneniy [Regular and Singular Systems of Linear Ordinary Differential Equations]. Novosibirsk, Nauka Publ., Siberian Branch, 1980. 222 p.

3. Bulatov M.V., Chistyakov V.F. A numerical method for solving differential-algebraic equations. Comput. Math. Math. Phys., 2002, vol. 42, no 4, pp. 439–449.

4. Gaishun I.V. Vvedenie v teoriyu lineynyih nestatsionarnyih sistem [Introduction to the theory of linear nonstationary systems]. Minsk, Nats. AN Belarusi, In-t Matematiki, 1999. 409 p.

5. Gantmacher F.R. Teoriya matrits [The theory of matrices]. Moscow, Nauka Publ., 1988. 548 p.

6. Karlin S., Stadden V. Chebyshevskie sistemy i ikh primeneniye v analize i statistike [Chebyshev systems and their applications in analysis and statistics]. Moscow, Nauka Publ., 1976. 568 p.

7. Krasovskii N.N. Teoriya upravleniya dvizheniem [Motion Control Theory]. Moscow, Nauka Publ., 1968. 476 p.

8. Chistyakov V.F. On the extension of linear systems not solved with respect to derivatives. Preprint no 5. Irkutsk, IVC AN SSSR, 1986.

9. Shcheglova A.A. The solvability of the initial problem for a degenerate linear hybrid system with variable coefficients. Russian Mathematics, 2010, vol. 54, no 9, pp. 49-61.

10. Shcheglova A.A., Petrenko P.S. The R-observability and R-controllability of linear differential-algebraic systems. Russian Mathematics, 2012, vol. 56, no 3, pp. 66-82.

11. Brenan K.E., Campbell S.L., Petzold L.R. Numerical solution of initial-value problems in differential-algebraic equations. SIAM, 1996. 251 p.

12. Campbell S.L. Non-BDF methods for the solution of linear time varying implicit differential equations. Proc. Amer. Contr. Conf. San Diego, Calif. 5-6 June, 1984, vol. 3, pp. 1315-1318.

13. Campbell S.L., Griepentrog E. Solvability of general differential algebraic equations. SIAM J. Sci. Stat. Comp., 1995, no 16, pp. 257-270.

14. Campbell S.L., Nichols N.K., TerrellW.J. Duality, observability, and controllability for linear time-varying descriptor systems. Circ, Syst. and Sign. Process., 1991, vol. 10, pp. 455-470.

15. Dai L. Singular control system. Lecture notes in control and information sciences, Springer-Verlag, 1989, vol. 118.

16. Ilchmann A.,Mehrmann V. A behavioural approach to linear time-varying systems. II. Descriptor systems. SIAM Journal on Control and Optimization, 2005. vol. 44, pp. 1748-1765.

17. Mehrmann V., Stykel T. Descriptor systems: a general mathematical framework for modelling, simulation and control. Automatisierungstechnik, 2006, vol. 8, pp. 405-415.

18. Petrenko P.S. Local R-observability of differential-algebraic equations. Journal of Siberian Federal University. Mathematics & Physics,;2016, vol. 9, no 3, pp. 353-363.

19. Yip E. L., SINCOVEC R.F. Solvability, controllability and observability of continuous descriptor systems IEEE Trans. Autom. Control., 1981, AC-26, pp. 702-707.

Full text (russian)